Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Round itchy dry grey spots that itch. Spreading across upper back, thighs, buttocks. Solution?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 9645 Questions
Question
I am an 88 y.o. Black male. I have round itchy dry grey spots on my skin that are itchy and they are spreading across my upper back, thighs, buttocks. What can be done?
Posted Fri, 27 Apr 2012 in Dry Skin
 
 
Answered by Dr. Rakhi Tayal 1 hour later
Hello,

Thanks for posting your query.

From the information you submitted I suspect that you are dealing with a 'mild fungal infection'. Along with the fungal infection there can sometimes be some inflammation which causes itching and peeling of the skin.

Generally, the best way to treat this is with a topical cream which has both a mild steroid element and an antifungal cream. The active ingredients of this cream include hydrocortisone and the antifungal clotrimazole. Your doctor will be able to provide you with a prescription for this. The brand name of the cream is Lotrisone.

I would expect the areas of irritation to slowly respond and improve over two to three weeks.

A physical examination of the affected skin, evaluation of skin scrapings under the microscope, and culture tests can help doctors make the appropriate distinctions.

In case over the counter preparations do not stop the further spread I recommend you to consult your dermatologist for stronger prescription medicines.

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.

Wish you good health.

Regards
Above answer was peer-reviewed by
 
Follow-up: Round itchy dry grey spots that itch. Spreading across upper back, thighs, buttocks. Solution? 4 hours later
Dear Dr. Tyal:
Thank you for your response. It is most appreciated.
The onset of this condition appears to have coincided with a change in the detergent that I use to launder my clothing.
Could there be a co-relation?

K. B. XXXXXXX
 
 
Answered by Dr. Rakhi Tayal 2 hours later
Hello.
Thanks for writing again.
Change in detergent can cause an allergic response. The skin lesions in such case are not likely to spread gradually. Still in both the cases the above mentioned ointment should provide you the desired relief.
Hope my answer is helpful. Write back if you have further queries.
Please accept my answer in case you do not have further queries.
Wishing you a trouble free speedy recovery.

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions